Intuniv side effects – insomnia, nightmares

Home Welcome to the ADDitude Forums For Parents Treating Your Child Intuniv side effects – insomnia, nightmares

Tagged: 

Viewing 2 reply threads
  • Author
    Posts
    • #66285
      EMP
      Participant

      My son has been on Intuniv for about 2 months now for his ADHD (attention only). He also has mild anxiety and a tic that comes and goes, so he cannot take a stimulant. We do not want to put him on Strattera.

      He took some time to adjust to the daytime fatigue, but he has been having significant insomnia, nightmares, and nighttime anxiety since starting the Intuniv. We are now giving it to him in the morning, but it doesn’t seem to help. We have also tried Melatonin, but that does not help either.

      Has anyone else experienced these side effects? Have you found any helpful solutions? The medication has been very helpful in many ways, but it the sleeplessness is taking its toll and we are hoping to find a way to either make this work, or find another option.

    • #66410
      Penny Williams
      Keymaster

      My son also had significant nightmares on Intuniv and we had to stop using it. He did well on Guanfacine without that side effect though. Guanfacine is the generic, short-acting, original form. Talk with the prescribing doctor about this.

      Intuniv

      Guanfacine

      Penny
      ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism

    • #105981
      kmeng
      Participant

      I know this is a year later but my son is experiencing the same. Did you figure out any remedy?

Viewing 2 reply threads

You must be logged in to reply to this topic.